Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2006, 3:12 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 4, 2006, 4:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 041914 SVRMFL FLC011-086-042015- /O.NEW.KMFL.SV.W.0053.060604T1912Z-060604T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 311 PM EDT...A NATIONAL WEATHER SERVICE METEOROLOGIST OFF DUTY REPORTED A SEVERE THUNDERSTORM WITH NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PEMBROKE PINES. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... PEMBROKE PINES SOUTHWEST RANCHES CAROL CITY DOLPHINS STADIUM COOPER CITY SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2605 8045 2589 8036 2596 8009 2620 8022 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 041929 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 329 PM EDT SUN JUN 4 2006 FLC011-086-042015- /O.CON.KMFL.SV.W.0053.000000T0000Z-060604T2015Z/ BROWARD FL-MIAMI-DADE FL- 329 PM EDT SUN JUN 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COOPER CITY TO MIRAMAR...MOVING EAST SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAVIE DOWNTOWN...LAUDERHILL...LAUDERDALE LAKES...INTERSECTION I-595 AND I-95...NORTH PERRY AIRPORT...CAROL CITY...FORT LAUDERDALE...DANIA BEACH...DOLPHINS STADIUM...HOLLYWOOD...HOLLYWOOD DOWNTOWN... HALLANDALE BEACH...AVENTURA...GOLDEN BEACH AND PEMBROKE PARK. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2605 8045 2589 8036 2596 8009 2620 8022 $$ GARCIA
000 WWUS52 KMFL 042016 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 415 PM EDT SUN JUN 4 2006 FLC011-086-042025- /O.EXP.KMFL.SV.W.0053.000000T0000Z-060604T2015Z/ BROWARD FL-MIAMI-DADE FL- 415 PM EDT SUN JUN 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES EXPIRED AT 415 PM EDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA. LAT...LON 2605 8045 2589 8036 2596 8009 2620 8022 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:33 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 4, 2:33 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT SUN JUN 4 2006 .DISCUSSION...INTERESTING FEATURE TODAY IS WEAK FRONTAL BOUNDARY TO THE NORTH WHICH MODELS INDICATE WILL DRIFT SOUTH AND ACTUALLY CLEAR THE PENINSULA BY EARLY WEDNESDAY. TEMPERATURES WONT REALLY COOL...HOWEVER WINDS WILL SHIFT TO MORE NORTHERLY AND POPS WILL GO DOWN TO ABOUT NIL TUESDAY AND WEDNESDAY AS MOISTURE BECOMES LIMITED TO A VERY SHALLOW LAYER NEAR THE SURFACE. THIS TYPE OF FRONTAL FEATURE CERTAINLY UNUSUAL FOR THIS TIME OF YEAR...BUT DEFINITELY NOT UNHEARD OF. DIGGING UPPER TROUGH SUPPORTS THIS ACTIVITY. IN THE MEANTIME...WILL SEE SCATTERED SHOWERS AND STORMS THROUGH THIS EVENING AND AGAIN ON MONDAY. GFS SHOWS OLD BOUNDARY TRYING TO WORK ITS WAY BACK NORTH AND ACROSS SOUTH FLORIDA BY LATE IN THE WEEK BRINGING THE RETURN OF DEEPER MOISTURE AND SCATTERED SHOWERS/STORMS. TEMPERATURES WILL REMAIN ABOUT NORMAL. GFS MOS GUIDANCE NUMBERS LOOK GOOD. && .MARINE...WINDS/SEAS WILL REMAIN QUIET WITH WEAK SURFACE PRESSURE FEATURES IN PLACE THROUGH THURSDAY. SOUTHEAST WINDS SHOULD BEGIN TO INCREASE A BIT BY THE END OF THE WEEK. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS AS MOISTURE SHOULD REMAIN FAIRLY HIGH...HOWEVER...WEDNESDAY MAY PRESENT SOME ISSUES IF DRY AIR ALOFT MIXES TO THE SURFACE. WILL WATCH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 89 72 89 / 30 30 20 5 FORT LAUDERDALE 74 89 73 88 / 20 30 20 5 MIAMI 74 90 74 90 / 20 30 20 5 NAPLES 73 87 72 89 / 10 20 10 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 4, 11:20 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1120 AM EDT SUN JUN 4 2006 FLZ063-066>075-051515- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1119 AM EDT SUN JUN 4 2006 ...SCATTERED THUNDERSTORMS THIS AFTERNOON EXCEPT ISOLATED ALONG WEST COAST AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: WEST COAST SEA BREEZE SHOULD DEVELOP AND PUSH ACROSS SOUTH FLORIDA THIS AFTERNOON AND THE EAST COAST SEA BREEZE SHOULD REMAIN CLOSE TO THE EAST COASTAL AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR MOST THUNDERSTORM ACTIVITY TO BE OVER THE INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, WIND GUSTS UP TO 30 MPH AND LOCALLY HEAVY RAINFALL. HAIL: THERE IS A SLIGHT RISK OF HAIL WITH THE THUNDERSTORMS THAT DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT LIKELY TO BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:19 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 56 min |
| Jun 4, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.